Hi Richard, I attended your botulinum and dermal filler course in January and have been practicing since then and feel confident in the use of botulinum, however I have done my 1st dermal filler treatment today following which my patient suffered a vasovagal attack. I gave a total of 10 units of botulinum 1st and then used Teosyal Deep Lines to fill glabellar lines and a deep scar mid-way across the eyebrow. I used EMLA cream 15 mins prior to treatment. My patient reported no allergies, occasional problems with gall bladder & history of breast cancer. I’d like to know what could have caused the attack and whether it could have been avoided. Many thanks.
Thank you very much for your enquiry.
Unfortunately Vasovagla attacks can occur following dermal filler treatments or any other type of injections. This is usually nothing to do with the substance injected but is due to the body’s reaction to an injection.
It sounds like you did exactly the right thing with treating the patient supportively and I don’t think there is any reason why they can not have further dermal filler treatments in the future.
Please feel free to contact us again via Cosmetic Courses if you have any further questions regarding this.
Consultant Plastic Surgeon
Mr Adrian Richards
Aylesbury Road, Princes Risborough, Buckinghamshire HP27 0JS
Web: www.aurora-clinics.co.uk Tel: 0800 328 5743